Alert archive / Arizona / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood warning at Jul 16, 2021, 2:55 PM MST for Cochise County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 2:55 PM MST (21:55 UTC)
- Expired
- Jul 16, 2021, 6:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 38 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393
WGUS45 KTWC 162155
FLWTWC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tucson AZ
255 PM MST Fri Jul 16 2021
AZC003-170100-
/O.NEW.KTWC.FA.W.0003.210716T2155Z-210717T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
255 PM MST Fri Jul 16 2021
The National Weather Service in Tucson has issued a
* Flood Warning for...
West Central Cochise County in southeastern Arizona...
* Until 600 PM MST.
* At 255 PM MST, Flooding continues in the warned area due to
earlier heavy rains. The water will be slow to recede therefore a
Flood Warning will remain in effect until 6 pm this evening.
Between 2 and 4 inches of rain fell in this area.
* Some locations that will experience flooding include...
Benson and St. David.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3180 11031 3204 11034 3210 11019 3187 11009
3187 11010
$$
CC1 follow-up statement
287
WGUS85 KTWC 170059
FLSTWC
Flood Statement
National Weather Service Tucson AZ
559 PM MST Fri Jul 16 2021
AZC003-170109-
/O.EXP.KTWC.FA.W.0003.000000T0000Z-210717T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
559 PM MST Fri Jul 16 2021
...FLOOD WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR WEST
CENTRAL COCHISE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3180 11031 3204 11034 3210 11019 3187 11009
3187 11010
$$
RHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Jul 16, 1:06 PM MST, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 16, 1:06 PM MST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 106 PM MST Fri Jul 16 2021 .SYNOPSIS... An active monsoon period of daily scattered showers and thunderstorms will continue during the next seven days. High temperatures will remain below normal into next week. && .DISCUSSION... Numerous showers and thunderstorms have been popping up across Cochise, Santa Cruz, and Pima Counties this afternoon as our active monsoon pattern continues. In addition to having very high precipitable water content in the atmosphere, storms today have been very efficient in wringing that moisture out. Flash flooding will remain the primary threat today with slow moving storms and torrential downpours. Activity with today's first wave over southern AZ will continue into the evening before dissipating. Thunderstorms developing over the White Mountains will also make their way southwest this evening, and bring renewed chances of heavy rain. Ensemble guidance suggests that we'll likely remain in an active monsoon pattern through much of next week, as the upper ridge remains and expands over the Four Corners region. There is strong consensus among individual ensemble members that PW values will remain elevated through this timeframe. The daily forecast for location of thunderstorms will remain nuanced and dependent on the previous day's activity. && .AVIATION...Valid through 18/00Z. SCT-BKN clouds at 8k-12k ft MSL til 17/04Z. Slowly diminishing clouds aft 17/04Z. Scattered to numerous SHRA/TSRA developing and persisting through the evening hours tonight before diminishing. Wind gusts to 40 kts possible near any TSRA along with MVFR conditions and mountain obscurations. Otherwise, SFC wind generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...There will be a good chance of showers and thunderstorms across southeast Arizona for the next week. Gusty outflow winds will be the primary concern with the daily storms. Min RH values will be in the 25-35 percent range at the lower elevations, with higher values in the mountains. 20-foot winds will generally be less than 15 mph and follow normal diurnal trends when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 11 PM MST this evening for AZZ503>515. && Public...Dang Aviation...Cerniglia Fire Weather....Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 16, 10:21 AM MST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1021 AM MST Fri Jul 16 2021
AZZ503-504-507-513-161800-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
1021 AM MST Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND EASTERN
SANTA CRUZ COUNTIES UNTIL 1100 AM MST...
At 1020 AM MST, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Patagonia, or 13 miles east of Tubac, moving
southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tubac, Rio Rico, Patagonia, Sonoita, Elgin, Patagonia Lake State
Park, Tumacacori, Amado and Madera Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3181 11064 3160 11052 3146 11076 3142 11102
3167 11115 3177 11091
TIME...MOT...LOC 1720Z 067DEG 17KT 3165 11083
CernigliaSpecial weather statement, Jul 16, 12:11 PM MST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1211 PM MST Fri Jul 16 2021
AZZ504-507-514-161945-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
1211 PM MST Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND
NORTHWESTERN COCHISE COUNTIES UNTIL 1245 PM MST...
At 1210 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Benson. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Benson and Mescal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3190 11059 3206 11060 3212 11056 3220 11036
3196 11024
TIME...MOT...LOC 1910Z 243DEG 4KT 3203 11043
CernigliaSpecial weather statement, Jul 16, 12:46 PM MST, 2 hours 9 minutes before
Special Weather Statement National Weather Service Tucson AZ 1246 PM MST Fri Jul 16 2021 AZZ507-508-513-162030- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 1246 PM MST Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE COUNTY UNTIL 130 PM MST... At 1244 PM MST, Doppler radar was tracking a strong thunderstorm near Dragoon over Texas Canyon, or 15 miles southwest of Willcox, moving south at 5 mph. The storm is located over I-10 and heavy rain will cause reduced visibility with ponding of water on the highway. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... St. David, Dragoon, Pearce-Sunsites, Cochise and Texas Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3219 11026 3222 10986 3199 10988 3190 11024 TIME...MOT...LOC 1944Z 019DEG 5KT 3210 11003 Cerniglia
Special weather statement, Jul 16, 1:30 PM MST, 1 hour 25 minutes before
Special Weather Statement National Weather Service Tucson AZ 130 PM MST Fri Jul 16 2021 AZZ509-510-162100- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow- 130 PM MST Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM AND WEST CENTRAL GREENLEE COUNTIES UNTIL 200 PM MST... At 129 PM MST, Doppler radar was tracking a strong thunderstorm 15 miles northwest of Morenci, or 18 miles northwest of Clifton, moving south at 5 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly remote areas of central Graham and west central Greenlee Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3313 10965 3332 10958 3321 10929 3308 10945 TIME...MOT...LOC 2029Z 011DEG 6KT 3318 10953 TGD
Special weather statement, Jul 16, 2:44 PM MST, 11 minutes before
Special Weather Statement National Weather Service Tucson AZ 244 PM MST Fri Jul 16 2021 AZZ509>511-162230- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow-Galiuro and Pinaleno Mountains including Mount Graham- 244 PM MST Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND SOUTHERN GREENLEE COUNTIES UNTIL 330 PM MST... At 244 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Safford Regional Airport, or 11 miles northeast of Safford, moving southwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Safford, Thatcher, Solomon, Roper Lake State Park, Safford Regional Airport, Pima, Central, York, Swift Trail Junction and Frye Mesa Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3309 10979 3288 10913 3251 10922 3279 11003 TIME...MOT...LOC 2144Z 026DEG 13KT 3293 10953 AH
Local storm report, Jul 16, 2:47 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
247 PM MST FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM FLASH FLOOD 1 NNE SAINT DAVID 31.91N 110.22W
07/16/2021 COCHISE AZ PUBLIC
NORTH MILLER ROAD IS FLOODED IN ST. DAVID.
0230 PM FLASH FLOOD 9 NNW BENSON 32.08N 110.35W
07/16/2021 COCHISE AZ PUBLIC
WATER FLOWING OVER OCOTILLO RD. NORTH OF
BENSON. REPORT VIA TWITTER.
&&The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:20 PM MST | Severe Thunderstorm Warning | TWC | Graham | 55 min |
| Jul 15, 5:24 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Jul 15, 6:15 PM MST | Special Weather Statement | TWC | Graham | 30 min |
| Jul 15, 6:45 PM MST | Special Weather Statement | TWC | Graham | 30 min |
| Jul 16, 10:21 AM MST | Special Weather Statement | TWC | Santa Cruz | 39 min |
| Jul 16, 10:53 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jul 16, 11:25 AM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jul 16, 11:31 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 119 min |
| Jul 16, 12:07 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 16, 12:11 PM MST | Special Weather Statement | TWC | 34 min | |
| Jul 16, 12:46 PM MST | Special Weather Statement | TWC | Cochise | 44 min |
| Jul 16, 12:51 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Jul 16, 12:57 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 16, 1:26 PM MST | Areal Flood Warning | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 16, 1:30 PM MST | Special Weather Statement | TWC | Greenlee | 30 min |
| Jul 16, 1:40 PM MST | Areal Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 16, 1:51 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 16, 1:57 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 16, 2:03 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 42 min |
| Jul 16, 2:24 PM MST | Flash Flood Warning | TWC | Graham | 3 hr |
| Jul 16, 2:36 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 3 hr |
| Jul 16, 2:38 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 16, 2:44 PM MST | Special Weather Statement | TWC | Graham | 46 min |
| Jul 16, 3:03 PM MST | Flash Flood Warning | TWC | Cochise, Graham, Pima | 3 hr |
| Jul 16, 3:11 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 16, 3:13 PM MST | Special Weather Statement | TWC | 32 min | |
| Jul 16, 3:20 PM MST | Special Weather Statement | TWC | Graham | 25 min |
| Jul 16, 3:48 PM MST | Flash Flood Warning | TWC | Graham | 3 hr |
| Jul 16, 3:50 PM MST | Flash Flood Warning | TWC | Pima | 4 hr |
| Jul 16, 4:53 PM MST | Special Weather Statement | TWC | Pinal | 37 min |
Nearby
Areal Flood Warnings in Arizona, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.